MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they had an issue with the cobas infinity software.An ast test result for a patient sample was automatically validated in the cobas infinity software due to a missing flag and the result was released outside of the laboratory to the patient.The result should have been blocked by the cobas infinity software for manual validation.
 
Additional Manufacturer Narrative
Investigations have determined that under certain circumstances, the automatic validation process is executed before cobas infinity has added the corresponding alarm to the test result, preventing the result from being blocked from automatic validation.The observed behavior has been confirmed as a software issue in cobas infinity, and the necessary circumstances to make the issue arise are described as follows: 1) there is an order with two tests t1 and t2.2) t1 result is registered in cobas infinity.The results are within the reference range, so no alarms are added.The validation event is generated.3) when the automatic validation process is executed, it detects the pending validation event and evaluates the whole order to determine what is pending for validation.4) while the automatic validation process is evaluating the order, an alphanumeric t2 result is registered in cobas infinity.Before cobas infinity can add the corresponding alarm to t2, the automatic validation process validates both t1 and t2 results (as there are no yet alarms in t2).5) when cobas infinity adds the alarm to t2 result, the result has already been incorrectly validated.Even though a new validation event is generated, when the automatic validation process checks the order it detects that there is nothing pending to validate, so no additional actions are performed on the order.

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13549808
Report Number1823260-2022-00414
Device Sequence Number5269278
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown